Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 63, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 5, 2006, 11:16 PM CDT for Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 11:16 PM CDT (04:16 UTC)
- Expired
- Jun 6, 2006, 5:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Vernon County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 060418 FFWSGF MOC217-061015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1116 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI. * UNTIL 515 AM CDT. * AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN TWO AND TWO AND A HALF INCHES OF RAINFALL OCCURRED OVER EASTERN PORTIONS OF VERNON COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SCHELL CITY...WALKER...HARWOOD AND MONTEVALLO. WATER WAS FLOWING OVER THE ROADWAY ALONG HIGHWAY EE EAST OF WALKER AND IMPASSIBLE. SEVERAL OTHER ROADWAYS OVER EASTERN VERNON COUNTY WERE REPORTED IMPASSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3804 9407 3765 9407 3765 9427 3805 9435 $$ LINDENBERG
2 follow-up statements
000 WGUS73 KSGF 060522 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 AM CDT TUE JUN 6 2006 MOC217-061015- VERNON MO- 1219 AM CDT TUE JUN 6 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR VERNON COUNTY UNTIL 515 AM CDT... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PRODUCED TORRENTIAL RAINFALL OVER EASTERN VERNON COUNTY ALONG WITH FLASH FLOODING HAS EXITED THE AREA. RUNOFF FLOODING WILL LIKELY CONTINUE FOR SEVERAL MORE HOURS OVER EASTERN SECTIONS OF VERNON COUNTY...ESPECIALLY IN LOW LYING AREAS NEAR THE TOWN OF WALKER. FLOODING WAS REPORTED ALONG HIGHWAY EE EARLIER THIS EVENING EAST OF WALKER WITH THE HEAVY RAINFALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3804 9407 3765 9407 3765 9427 3805 9435 $$ LINDENBERG
000 WGUS73 KSGF 061029 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 AM CDT TUE JUN 6 2006 MOC217-061100- VERNON MO- 515 AM CDT TUE JUN 6 2006 ...FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE... REPORTS FROM LAW ENFORCEMENT OFFICIALS IN VERNON COUNTY HAVE OBSERVED NO ADDITIONAL FLOODING IN THE COUNTY. RADAR HAS SHOWN SEVERAL HOURS OF DRY CONDITIONS OVER THE COUNTY...PROMPTING THE EXPIRATION OF THE FLASH FLOOD WARNING. LAT...LON 3804 9407 3765 9407 3765 9427 3805 9435 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:20 PM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 5, 3:20 PM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 PM CDT MON JUN 5 2006 .DISCUSSION... MAIN FORECAST CONCERNS WILL DEAL WITH CONVECTIVE CHANCES TONIGHT THROUGH TUESDAY. CURRENTLY WATCHING A MCV TRACKING SOUTHEAST INTO FAR NORTHWEST MISSOURI. CONVECTION HAD FIRED IN ADVANCE OF THIS FEATURE FROM NORTH OF KANSAS CITY INTO SOUTHERN IOWA. EARLIER THOUGHT THIS UPPER FEATURE WOULD BEGIN TO TAKE MORE OF A SOUTH/SOUTHEAST ROUTE...BUT THIS HASNT TAKEN PLACE. LOOKS LIKE THE CIRCULATION MAY GRAZE OUR FAR NORTHERN COUNTIES DURING THE EVENING. BY THE TIME THIS CIRCULATION REACHES THOSE AREAS...INSTABILITY LOOKS TO BE LACKING AS CURRENT SPC MESO-ANALYSIS SHOWS MUCAPES DROPPING OFF QUICKLY EAST OF VERSAILLES. TRENDS WILL NEED CONTINUED MONITORING TO SEE IF THE NORTHERN CONVECTION CAN BUILD DOWN INTO CENTRAL MISSOURI IN THE NEXT COUPLE OF HOURS. STILL CONCERNED ABOUT POSSIBLE DEVELOPMENT ACROSS EASTERN KANSAS AND WESTERN MISSOURI...AS MUCAPES ARE IN EXCESS OF 1500 J/KG IN THESE LOCATIONS. NEGATIVE FACTORS FOR DEVELOPMENT INCLUDE THE BETTER FORCING MAY PASS TO THE NORTH...AND A WEAK CAP IS IN PLACE WITH MLCIN VALUES OF -25 TO -75 J/KG. CANT RULE OUT AN ISOLATED SEVERE STORM OUT WEST LATE THIS AFTERNOON OR EVENING IF SOMETHING DEVELOPS...AS THERE WOULD BE ENOUGH INSTABILITY AND NAM 0-6KM BULK SHEAR VALUES ARE IN EXCESS OF 30 KTS GENERALLY ALONG AND WEST OF THE KANSAS BORDER. ATTENTION THEN TURNS TO A CONVECTIVE COMPLEX TONIGHT WHICH WILL DEVELOP ACROSS THE PLAINS. A COLD FRONT WILL CONTINUE TO PUSH SOUTHEAST ACROSS NEBRASKA TONIGHT. AS A SIGNIFICANT UPPER WAVE TRACKS ACROSS THE NORTHERN PLAINS A LOW LEVEL JET AND INCREASED MOISTURE TRANSPORT WILL DEVELOP OVER THE CENTRAL U.S. THE JET WILL INTERACT WITH THE FRONT TO TRIGGER A CONVECTIVE COMPLEX ACROSS NEBRASKA THAT WILL PEEL SOUTHWARD TONIGHT. CONCERNED THAT THE BULK OF THE STORM ACTIVITY WILL STAY WEST OF THE AREA PER CORFIDI VECTORS. HOWEVER...THE LLJ WILL VEER WITH TIME SO KEPT HIGH END CHANCE/LOW END LIKELY NORTHWEST OF A WARSAW TO JOPLIN LINE. IF A GOOD COLD POOL DEVELOPS...DAMAGING WINDS WOULD BE THE PRIMARY THREAT WITH LARGE HAIL ALSO POSSIBLE. TRICKY FORECAST IN STORE FOR TUESDAY WILL DEPEND ON TONIGHTS ACTIVITY. WILL LIKELY BE SOME LINGERING MORNING SHOWERS AND OR STORMS ACROSS PARTS OF THE AREA. IN ADDITION...THE FRONT WILL LIKELY NOT BE THROUGH THE AREA BY AFTERNOON THEREFORE...REDEVLOPMENT OF THUNDERSTORMS WOULD BE POSSIBLE IF SUFFICIENT CLEARING OCCURS. 0-6KM SHEAR AGAIN WILL BE AROUND 30 KTS SO ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE WOULD BE POSSIBLE IF ENOUGH INSTABILITY DEVELOPS. DRIER AIR LOOKS TO FILTER INTO THE AREA BY TUESDAY NIGHT. HELD ONTO SOME LINGERING SMALL POPS OUT EAST DURING THE EVENING...BUT MOST LOCATIONS SHOULD BE DRY. MEAN UPPER PATTERN FOR THE FIRST HALF OF THE EXTENDED PERIOD WILL HAVE A RIDGE PARKED OVER THE CENTRAL U.S. DEPENDING ON THE EXACT PLACEMENT OF THIS FEATURE...THE FORECAST AREA WILL LIKELY CONTINUE TO AT LEAST BE ON THE FRINGE OF NORTHWEST FLOW. ON WEDNESDAY...THE GFS AND NAM BOTH SHOW A SIGNIFICANT UPPER WAVE RIDING THE PERIPHERY OF THE RIDGE ACROSS ILLINOIS AND FAR EASTERN MISSOURI. THE BULK OF ANY PRECIP ASSOCIATED WITH THIS FEATURE WILL LIKELY STAY EAST OF THE FORECAST AREA. HOWEVER...SINCE EASTERN PORTIONS OF CENTRAL AND SOUTH-CENTRAL MISSOURI MAY RECEIVE A GLANCING BLOW FROM THE WAVE...20 TO 30 POPS WERE ADDED WEDNESDAY FOR THE EASTERN OZARKS. RIDGE BEGINS TO BE SUPPRESSED SOUTHWARD AS THE DAY WEARS ON SATURDAY WHICH WILL ALLOW FOR A MORE WEST TO EAST UPPER FLOW. IN ADDITION...A FRONTAL BOUNDARY MAY PUSH INTO THE REGION BY MONDAY AND LOW POPS HAVE BE INSERTED INTO THE GRIDS TO ACCOUNT FOR THIS. AS FOR TEMPERATURES...HIGHS LOOK TO BE ABOVE NORMAL FOR EARLY JUNE THROUGH THE PERIOD. TEMPS WILL BE PARTICULARLY WARM THIS WEEKEND AS 850 MB TEMPS WILL RANGE FROM 20 TO 25 DEG C. SHOULD SEE AT LEAST SOME LOWER 90S ACROSS THE FORECAST AREA. SAW && .AVIATION... FOR 18Z TAFS...AVIATION CONCERNS IN THE NEXT 6 HOURS DEAL WITH COMPLEX OF THUNDERSTORMS AND ASSOCIATED MCV IN SOUTHEAST NEBRASKA EXPECTING TO DIVE SOUTHWARD ACROSS EASTERN KANSAS THIS AFTERNOON. CURRENT INSTABILITY PARAMETERS INDICATED A PRONOUNCED CAP IN PLACE WHERE THE HIGHEST PROBABILITY OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. THEREFORE...HAVE NOT PLACED ANY CONVECTION THROUGH 00Z DUE TO THIS REASON. AFTER 00Z...KJLN WILL LIKELY BE UNDER THE GUN FOR CONVECTION...BUT PLACEMENT WILL BE CRITICAL SO CONTINUE THE SAME TREND WITH THUNDERSTORMS IN THE VICINITY. HAVE ADDED MVFR AND THUNDERSTORMS FOR KJLN BY 10Z AND 15Z FOR KSGF DUE TO ANTICIPATED THUNDERSTORM COMPLEX EXPECTED TO MOVE ACROSS THE REGION. LATER SHIFTS WILL NEED TO UPDATE BASED ON CURRENT RADAR AND SATELLITE TRENDS. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 5, 7:57 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT MON JUN 5 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
757 PM CDT MON JUN 5 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL TO THE SIZE OF QUARTERS.
HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
AND DEADLY CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL AFFECT AREAS OF WEST CENTRAL
MISSOURI INTO SOUTHWEST MISSOURI AND SOUTHEAST KANSAS
THROUGH THE EVENING HOURS MAINLY WEST OF A BRANSON TO
OSAGE BEACH LINE.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AFTER
3 AM ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI.
DISCUSSION:
AN UPPER LEVEL DISTURBANCE FROM AN EARLIER THUNDERSTORM
COMPLEX WILL CONTINUE TO DEVELOP SCATTERED THUNDERSTORMS
ACROSS WEST CENTRAL MISSOURI INTO SOUTHWEST MISSOURI AND
SOUTHEAST KANSAS THIS EVENING. SOME OF THESE STORMS MAY
BE STRONG TO SEVERE WITH HAIL TO THE SIZE OF QUARTERS
AND DAMAGING THUNDERSTORM WINDS.
ANOTHER LINE OF THUNDERSTORMS DEVELOPING OVER THE CENTRAL
AND NORTHERN PLAINS THIS EVENING IS EXPECTED TO CONTINUE
SHIFTING SOUTHEAST TONIGHT. THESE STORMS WILL EVENTUALLY
MAKE IT INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS
LATE TONIGHT AND INTO EARLY TUESDAY MORNING.
THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING WINDS
IN EXCESS OF 70 MPH...HAIL TO THE SIZE OF QUARTERS...AND
VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY MORNING. A FEW OF
THESE MAY BE STRONG TO SEVERE. IF ENOUGH CLEARING OCCURS BY
AFTERNOON...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED NORTHWEST OF INTERSTATE
44 AFTER 3 AM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGIn the hours before
Special weather statement, Jun 5, 10:12 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1012 PM CDT MON JUN 5 2006 MOZ066-060415- VERNON- 1012 PM CDT MON JUN 5 2006 ...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 1115 PM CDT... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICH HILL...AND MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR WALKER BY 1035 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Local storm report, Jun 5, 10:37 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1037 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND GST 2 NW WALKER 37.92N 94.26W
06/05/2006 E60 MPH VERNON MO TRAINED SPOTTER
TRAINED SPOTTERS RELAYED REPORT OF 60 MPH WINDS TO VERNON
COUNTY S.O.
&&
IZZISpecial weather statement, Jun 5, 10:42 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1042 PM CDT MON JUN 5 2006 MOZ078-060415- CEDAR- 1042 PM CDT MON JUN 5 2006 ...SIGNIFICANT WEATHER ALERT FOR CEDAR COUNTY UNTIL 1115 PM CDT... AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF EL DORADO SPRINGS...AND MOVING SOUTHEAST AT 30 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Local storm report, Jun 5, 10:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM TSTM WND DMG WALKER 37.90N 94.23W
06/05/2006 VERNON MO LAW ENFORCEMENT
LARGE TREE DOWN IN TOWN
&&
IZZILocal storm report, Jun 5, 11:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 2 E WALKER 37.90N 94.20W
06/05/2006 VERNON MO LAW ENFORCEMENT
WATER OVER EE...IMPASSABLE IN SEVERAL SPOTS.
&&
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Jun 5, 10:45 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 45 min |
| Jun 5, 11:28 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 47 min |
| Jun 6, 4:46 AM CDT | Flash Flood Watch | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 5 hr |
| Jun 6, 6:11 AM CDT | Flash Flood Warning | SGF | Barry, Barton, Lawrence, Vernon | 7 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.